Decatur, GA – On Wednesday, June 7, 2017, the Georgia Bureau of Investigation’s Crime Lab received evidence related to the reported overdoses in the Central Georgia area. Preliminary results indicate a mixture of two synthetic opioids, with one of the drugs being consistent with a new fentanyl analogue. This fentanyl analogue has not previously been identified by the GBI Crime Lab. Due to the nature of the analysis, testing to confirm the full identity of the drug will require additional time. The GBI Crime Laboratory continues to make the analysis a priority.
The Georgia Department of Communications through their communications office issued additional information, “As of June 7, there are reports of six additional overdose cases possibly related to fake Percocet. None of these cases have been confirmed as overdoses related to the street drugs. Georgia Poison Center is currently working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.
There are no additional reports of deaths possibly related to street drugs purporting to be Percocet.
The GBI has obtained evidence related to these overdoses and is performing drug analysis on the pills.
The critical message to the public is to call 9-1-1 immediately if they suspect someone may have taken the pills. Because the makeup of these drugs is still unknown, extreme caution should be used when dealing with an individual who may have overdosed or ingested the substance. Do not handle the pills. Opioid overdose is a very dangerous condition that can result in permanent physical and mental damage, even death, if medical treatment is not administered right away.”